Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 28, 2006, 3:25 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2006, 3:25 PM MST (22:25 UTC)
- Expired
- Jul 28, 2006, 4:15 PM MST
- In force
- 50 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 146 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 282225 FFWFGZ AZC005-025-290015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 325 PM MST FRI JUL 28 2006 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA NORTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA * UNTIL 515 PM MST * AT 308 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE INTERSTATE 40 CORRIDOR FROM NEAR SELIGMAN TO ASH FORK ADDITIONAL RAINFALL AMOUNTS OF OVER ONE INCH ARE POSSIBLE IN THE WARNED AREA THROUGH 430 PM MST. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. SOME DRAINAGE BASINS THAT HAVE RECEIVED HEAVY RAIN INCLUDE EIGHTMILE CREEK...MARTIN DAM DRAW...AND WALNUT CREEK. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3496 11277 3505 11235 3585 11195 3580 11275 $$ JJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:00 PM MST, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 28, 2:00 PM MST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 200 PM MST FRI JUL 28 2006 .SYNOPSIS...A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER ARIZONA INTO EARLY NEXT WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...A LOW PRESSURE SYSTEM IS CURRENTLY ALONG THE ARIZONA AND NEW MEXICO BOARDER NEAR SAINT JOHNS. THIS SYSTEM IS INTERACTING WITH A HIGH PRESSURE RIDGE TO THE NORTHWEST PRODUCING NORTHERLY FLOW ACROSS THE STATE TODAY. AS THIS LOW WEAKENS THE WINDS WILL BECOME SOUTHWESTERLY BY SATURDAY. WE HAVE ISSUED A FLASH FLOOD WATCH FOR GILA...SOUTHERN NAVAJO AND SOUTHERN APACHE COUNTIES THROUGH SATURDAY MORNING AT 6 AM MST DUE TO THE ABUNDANT MOISTURE AND INSTABILITY ASSOCIATED WITH THIS LOW PRESSURE SYSTEM. EXPECT CONTINUED INSTABILITY AS LOW LEVEL MOISTURE REMAINS ENTRENCHED THROUGHOUT THE NORTHLAND. THUNDERSTORMS SHOULD DEVELOP ALONG THE HIGHER ELEVATION AREAS...THESE STORMS WILL THEN MOVE SOUTHWEST INTO LOWER ELEVATION AREAS BY AFTERNOON. EXPECT SOME OF THESE THUNDERSTORMS TO BECOME SEVERE ESPECIALLY IN THE AFTERNOON HOURS. THIS WET AND UNSTABLE PATTERN WILL CONTINUE THROUGH THE END OF NEXT WEEK WITH NO BREAK IN SIGHT. MODEL SKILL AT FORECASTING BREAKS IN THE SUMMER RAINY SEASON FOR THE EXTENDED FORECAST IS LOW AT BEST...THEREFORE WE WILL CONTINUE THE WET PATTERN THROUGH NEXT WEEK FRIDAY. BOHLIN && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER THE HIGHER TERRAIN OF THE KAIBAB PLATEAU...MOGOLLON RIM AND WHITE MTNS...THESE STORMS WILL CONTINUE TO MOVE SOUTH INTO YAVAPAI AND GILA COUNTIES BY MID TO LATE AFTERNOON. SOME STORMS MAY CONTAIN WIND GUSTS OVER 40 KTS...VISIBILITY BELOW 1SM IN VERY HEAVY RAIN...AND HAIL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS JJ && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 28, 10:16 AM MST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1016 AM MST FRI JUL 28 2006 AZZ004>018-037>040-290700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1016 AM MST FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A LOW PRESSURE SYSTEM CURRENTLY LOCATED ALONG THE ARIZONA AND NEW MEXICO BORDER NEAR SAINT JOHNS. THIS SYSTEM HAS THE POTENTIAL FOR SIGNIFICANT FLASH FLOODING WITH RAIN SHOWERS MOVING NORTH TO SOUTH ALONG THE WESTERN SIDE OF THE LOW. THEREFORE WE HAVE ISSUED A FLASH FLOOD WATCH FOR GILA...SOUTHERN NAVAJO AND SOUTHERN APACHE COUNTIES THROUGH SATURDAY MORNING AT 6 AM MST DUE TO THE ABUNDANT MOISTURE AND INSTABILITY ASSOCIATED WITH THIS LOW PRESSURE SYSTEM. EXPECT CONTINUED THUNDERSTORM ACTIVITY FOR THE REST OF NORTHERN ARIZONA TODAY WITH ISOLATED SEVERE WITH HAIL UP TO 1 INCH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY AS ARIZONA REMAINS UNDER A MOIST AND UNSTABLE AIRMASS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BOHLIN
In the hours before
Local storm report, Jul 28, 3:06 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
306 PM MST FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM FLASH FLOOD 8 NNW PAYSON 34.35N 111.38W
07/28/2006 GILA AZ LAW ENFORCEMENT
FLASH FLOODING REPORTED ALONG EAST VERDE RIVER AT STATE
ROUTE 87 AT MILE POST 262
0205 PM FLASH FLOOD 7 S PINE 34.29N 111.46W
07/28/2006 GILA AZ LAW ENFORCEMENT
FLASH FLOODING REPORTED ALONG EAST VERDE RIVER SOUTH OF
PINE ALONG STATE ROUTE 87
0219 PM HAIL 7 S ASH FORK 35.12N 112.49W
07/28/2006 E1.50 INCH YAVAPAI AZ TRAINED SPOTTER
0235 PM TORNADO 8 S PRESCOTT 34.46N 112.45W
07/28/2006 YAVAPAI AZ PUBLIC
FUNNEL CLOUD AND WALL CLOUD REPORTED OVER BRADSHAW
MOUNTAINS SOUTH OF PRESCOTT
&&
BOHLINLocal storm report, Jul 28, 3:16 PM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
316 PM MST FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 7 SW FLAGSTAFF 35.12N 111.71W
07/27/2006 M1.25 INCH COCONINO AZ PUBLIC
&&
BOHLINThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:10 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 15 min |
| Jul 27, 5:29 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 22 min |
| Jul 27, 6:00 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 30 min |
| Jul 27, 6:29 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 14 min |
| Jul 27, 7:03 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 27 min |
| Jul 27, 8:08 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 37 min |
| Jul 27, 9:02 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 28 min |
| Jul 27, 9:31 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 29 min |
| Jul 27, 11:23 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 37 min |
| Jul 28, 9:56 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 11 hr |
| Jul 28, 10:50 AM MST | Severe Thunderstorm Warning | FGZ | Apache, Gila, Navajo | 25 min |
| Jul 28, 11:14 AM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 31 min |
| Jul 28, 12:03 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 27 min |
| Jul 28, 12:19 PM MST | Tornado Warning | FGZ | Gila | 26 min |
| Jul 28, 12:22 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 23 min |
| Jul 28, 12:24 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 14 min |
| Jul 28, 12:27 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 33 min |
| Jul 28, 12:31 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 29 min |
| Jul 28, 12:31 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 11 min |
| Jul 28, 12:45 PM MST | Tornado Warning | FGZ | Gila | 15 min |
| Jul 28, 12:45 PM MST | Tornado Warning | FGZ | Gila | 15 min |
| Jul 28, 12:53 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 37 min |
| Jul 28, 12:59 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 31 min |
| Jul 28, 1:00 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 30 min |
| Jul 28, 1:06 PM MST | Tornado Warning | FGZ | Gila | 24 min |
| Jul 28, 1:29 PM MST | Tornado Warning | FGZ | Gila | 16 min |
| Jul 28, 1:30 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 30 min |
| Jul 28, 1:38 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 37 min |
| Jul 28, 1:39 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 36 min |
| Jul 28, 1:45 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 30 min |
| Jul 28, 1:56 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 34 min |
| Jul 28, 2:01 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 29 min |
| Jul 28, 2:12 PM MST | Tornado Warning | FGZ | Gila | 18 min |
| Jul 28, 2:30 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 30 min |
| Jul 28, 2:46 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 29 min |
| Jul 28, 2:59 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 31 min |
| Jul 28, 2:59 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 31 min |
| Jul 28, 3:16 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 29 min |
| Jul 28, 3:31 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 18 min |
| Jul 28, 3:31 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 29 min |
| Jul 28, 3:44 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 31 min |
| Jul 28, 4:00 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 30 min |
| Jul 28, 4:11 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 34 min |
| Jul 28, 4:22 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 23 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.